Two People Hospitalized In Stanislaus County With Vaping-Related Lung Injuries

Share

State and federal health authorities have said they are focusing on the role of contaminants or counterfeit substances as a likely cause of vaping-related lung illnesses.

'This was the only thing that seemed to show up in 10 of the 18 cannabis products, ' the official told the Post.

Upon testing, they found vitamin E acetate. That is a commonly available nutritional supplement not known to cause harm when taken as a vitamin supplement or applied to the skin. Symptoms linked to inhaling the oil include coughing, shortness of breath and chest pain.

E-cigarettes, which have been available in the USA since about 2007 and have grown into a more than $6 billion-a-year industry, are battery-powered devices that typically heat a flavored nicotine solution into an inhalable aerosol.

As of last week, 215 possible cases of severe pulmonary disease associated with the use of e-cigarettes had been reported by 25 states, according to the federal Centers for Disease Control and Prevention.

Public health authorities are investigating the brands and types of e-cigarette products used by the patients, where they were obtained, and whether any of them would fall under the FDA's regulatory authority.

More news: Tory MP defects to Lib Dems over government's 'unprincipled' approach to Brexit
More news: US does not want to discuss Huawei with China
More news: Mac Miller's Alleged Drug Dealer Charged in Connection to Rapper's Death

The state Health Department did not disclose any information about the Central New York case.

When talking about vaping in the warning, Health Canada refers to nicotine and cannabis vaping that uses an electronic product.

Dr. Robin Deterding at Children's Hospital Colorado said that vaping was like inhaling a "chemistry experiment" and was adamant that children not vape.

The officials say numerous reports involve e-cigarette products that contain THC, the mind-altering substance in marijuana. Authorities said they are not ruling out adulterants in nicotine vaping products. "At this time, there does not appear to be one product involved in all of the cases, although THC and cannabinoids use has been reported in many cases".

"We do know that e-cigarettes do not emit a harmless aerosol", he said. Minnesota Department of Health Epidemiologist Stacy Holzbauer said officials have interviewed a dozen of the Minnesota victims.

An FDA spokesman said the agency is "looking into potential leads regarding any particular constituent or compound that may be at issue". It's a nasty concept to modify vaping products or use substances not intended by the manufacturer. The death of a second person was reported in IL in late August. The FDA is probing 127 reports it's received of vaping associated with seizures, an inquiry the agency started after receiving reports from a young adult and the parents of two teens who used devices they said were sold by Juul Labs Inc. He now believes Juuls caused his lung injury.

Share